Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 24, 2001, 4:25 PM CST for Miller County, Arkansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 4:25 PM CST (22:25 UTC)
- Expired
- Feb 24, 2001, 5:00 PM CST
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Miller County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 4:40 PM CST | Hail 1 | Genoa, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 696 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 242226 SVRSHV ARC091-242300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 425 PM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILLER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 500 PM CST * AT 425 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF FOUKE... MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MILLER COUNTY IN SOUTHWEST ARKANSAS... UNTIL 500 PM CST. LAT...LON 3355 9403 3304 9404 3304 9386 3358 9382
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:45 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 24, 2:45 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CST SAT FEB 24 2001 FRONT CONTINUES TO TRACK EASTWARD AROUND 30 KNOTS THIS AFTERNOON AND EARLY THIS AFTERNOON EXTENDS FROM NEAR DEQ TO TYR. STORMS SHOWING A TENDENCY TO INCREASE...ESPECIALLY ON NORTHERN END OF LINE. SOUTHERN PORTION OF LINE IS BROKEN AND ONLY LIGHTER SHOWERS. CURRENT TORNADO WATCH RUNS UNTIL 5 PM FOR NORTHWEST PORTIONS OF CWA WITH ANOTHER WATCH EXPECTED LATER THIS AFTERNOON INTO THIS EVENING FOR NORTHEAST COUNTIES. FRONT SHOULD CLEAR ALL OF CWA BY MIDNIGHT WITH CLEARING SKIES WORKING INTO AREA BEHIND FRONT. SUNNY SKIES EXPECTED ON SUNDAY WITH NOT A LOT OF COOLING BEHIND FRONT. UPPER WINDS REMAIN SOUTHWEST SO CLEARING WILL NOT LAST LONG. EXPECT INCREASING CLOUDINESS SUNDAY NIGHT...MAINLY CIRRUS...AND BY MONDAY...CLOUDY MOST OF CWA WITH A CHANCE OF RAIN PORTIONS OF EAST TEXAS. BY MONDAY NIGHT ALL OF CWA CAN EXPECT SCATTERED SHOWERS WITH RAIN LIKELY TUESDAY INTO WEDNESDAY. MRF WANTS TO CONTINUE RAIN BEYOND WEDNESDAY...HOWEVER AVN SHOWS ZONAL FLOW DEVELOPING WED NIGHT WITH TROF ...SO AT THIS TIME WILL HOLD BACK ON PRECIP FOR THURSDAY THROUGH SATURDAY. SHV 46/70/45/65 7001 MLU 49/68/45/63 8001 TXK 47/67/43/62 3011 TYR 47/69/46/64 0013 LFK 48/74/45/68 3014 .SHV...NONE. 14
In the hours before
Special weather statement, Feb 24, 10:45 AM CST, 5 hours 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241730- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1045 AM CST SAT FEB 24 2001 THUNDERSTORMS ARE EXPECTED TO MOVE INTO EAST TEXAS AND SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF SOUTHWEST ARKANSAS EARLY THIS AFTERNOON AND TRACK EAST REACHING NORTHWEST LOUISIANA AND THE REMAINDER OF SOUTHWEST ARKANSAS BY EARLY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND. SOME HAIL IS ALSO EXPECTED AND A TORNADO OR TWO IS ALSO POSSIBLE. EXPECT TORNADO WATCHES TO BE ISSUED BY EARLY AFTERNOON FOR NORTHEAST TEXAS ...SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF SOUTHWEST ARKANSAS WITH WATCHES POSSIBLE IN NORTHWEST LOUISIANA EARLY THIS EVENING. THE ACTIVATION OF STORM SPOTTERS...SKYWARN NETWORKS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...WILL LIKELY BE REQUIRED THROUGH EARLY THIS EVENING.
Local storm report, Feb 24, 2:55 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0155 PM EAGLETOWN OK .75 INCH HAIL
02/24/01 MCCURTAIN DIME SIZE HAIL. REPORTED
BY GENERAL PUBLIC.
NNNNSpecial weather statement, Feb 24, 4:07 PM CST, 18 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-250000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 407 PM CST SAT FEB 24 2001 THE TORNADO WATCH ISSUED EARLIER TODAY FOR MCCURTAIN COUNTY IN OKLAHOMA...AND MUCH OF NORTHEAST TEXAS...HAS BEEN CANCELLED. HOWEVER...A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR THE FOLLOWING COUNTIES AND PARISHES IN NORTHWEST AND NORTH CENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS. THE COUNTIES AND PARISHES INCLUDED ARE...IN ARKANSAS...HEMPSTEAD...COLUMBIA...UNION... LAFAYETTE...AND NEVADA. IN LOUISIANA...THE PARISHES INCLUDED ARE BOSSIER...CADDO...BIENVILLE...RED RIVER...DE SOTO...WEBSTER... CLAIBORNE...LINCOLN...UNION...JACKSON...AND OUACHITA. IN ADDITION...A STRONG OUTFLOW BOUNDARY...ON THE LEADING EDGE OF A LINE OF THUNDERSTORMS...OVER SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS...WAS PRODUCING WINDS OF UP TO 50 MPH. THESE OUTFLOW WINDS WILL LIKELY MOVE OVER THE SHREVEPORT...BOSSIER CITY AREA BETWEEN 5 AND 6 PM.
Local storm report, Feb 24, 4:15 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0300 PM UMPIRE AR .75 INCH HAIL
02/24/01 HOWARD DIME SIZE HAIL. REPORTED
BY TRAINED SPOTTER.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:46 PM CST | Severe Thunderstorm Warning | SHV | Howard | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.